Missouri, 2003Heavy Rain in Missouri, June 11, 2003
June 11, 2003 · NWS PAH · 2 events in 2 counties and zones
2 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 11, 3:30 AM CST, 7 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 3:30 AM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT WED JUN 11 2003
SIGNIFICANT CONVECTION FIRED UP OVER WESTERN KENTUCKY...BACK INTO
SOUTHEAST MISSOURI...AS OUTFLOW FROM EARLIER CONVECTION OVER
SOUTHERN ILLINOIS INTERACTED WITH NEWLY DEVELOPED CELLS ACROSS
WEST KENTUCKY. REGIONAL LOOP SHOWS MORE CONVECTION OVER
ARKANSAS...LIFTING NE AHEAD OF A FAIRLY VIGOROUS VORT OVER EAST
OKLAHOMA. AM BECOMING INCREASINGLY CONCERNED ABOUT HEAVY RAIN
POTENTIAL OVER WEST KENTUCKY AS WELL. PAH 88D 3 HOURLY ESTIMATES 1
TO 2 INCHES OVER FAR WESTERN KENTUCKY...WITH SIMILAR AMOUNTS LIKELY
WITH ONGOING CONVECTION. CONSIDERING THE TRENDS OF THE PAST TWO TO
THREE HOURS...AND WHAT IS EXPECTED OVER THE NEXT 24 HOURS...WILL GO
AHEAD AN EXPAND THE FLOOD WATCH PREVIOUSLY ISSUED AT 145 AM...TO
INCLUDE THE ENTIRE FORECAST AREA.
INITIAL DISC...
HEAVY RAIN THREAT THE MAIN FORECAST CONCERN WITH THIS PACKAGE. IT
APPEARS PORTIONS OF THE REGION MAY BE IN FOR A HEAVY RAIN EVENT.
RADAR ESTIMATES AND GROUND TRUTH INDICATE 1 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN OVER PORTIONS OF SE MO AND SRN IL. RADAR...AND
SATELLITE TRENDS...ALONG WITH SHORT TERM MODEL TRENDS SUGGEST THAT
THE STAGE IS SET FOR MORE CONVECTIVE COMPLEXES TO MOVE ACROSS THE
REGION. GENERALLY FOLLOWED HPC QPF THROUGH 12Z THURSDAY...WITH
ADDITIONALLY 2 PLUS INCHES A POSSIBILITY FOR THE NORTHWEST 1/2 OF
THE CWFA. SEE AREAL REPRESENTATION AT THE END OF THIS PRODUCT THAT
OUTLINES THE FLOOD WATCH IN EFFECT. WILL LET LATER SHIFTS DECIDE ON
POTENTIAL EXPANSION OF THE WATCH...SHOULD HEAVY RAIN BECOME A THREAT
FURTHER SOUTH INTO WEST KENTUCKY. FOR NOW...THIS AREA HAS NOT HAD
THE ACCUMULATION THAT AREAS TO THE NORTH HAVE. THUS...WILL HOLD ON A
WATCH FOR MOST OF WEST KENTUCKY FOR NOW.
ONCE AGAIN...TEMPERATURES WILL BE A HEADACHE TODAY THROUGH THURSDAY.
GUIDANCE WANTS TO GET US UP INTO THE 80S...BUT CLOUDS AND CONVECTION
MAY PRECLUDE SUCH A THING. GENERALLY USED A 5 DEGREE RANGE FOR MAXS
TODAY TO ALLOW FOR A LITTLE LEE WAY.
BOTH THE ETA AND AVN AGREE IN TERMS OF SHOWING A LULL IN THE
ACTIVITY THE FIRST HALF OF THURSDAY. THUS...THAT WILL BE THE ENDING
TIME OF THE FLOOD WATCH. HOWEVER...CHANCES GO UP AGAIN QUICKLY
THURSDAY AFTERNOON AS THE NEXT UPPER AIR WAVE APPROACHES.
NO CHANGES FOR THE LATTER PERIODS OF THE FORECAST. MODELS STILL
INDICATE UNSETTLED CONDITIONS THROUGH EARLY NEXT WEEK...AS AN UPPER
RIDGE IS EXPECTED TO BUILD OVER THE WEST U.S...POTENTIALLY CUTTING
OFF A WEAK LOW OVER THE CENTRAL OR SOUTHERN PLAINS...INTO THE
ARKLATEX REGION.
.PAH...FLOOD WATCH (FFA) IN EFFECT FOR THE ENTIRE PAH CWFA UNTIL
600 AM THURSDAY MORNING.
NOLES
Hazardous weather outlook, Jun 11, 3:50 AM CST, 7 hours 10 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-121000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT WED JUN 11 2003
...HEAVY RAIN LIKELY WITH THUNDERSTORMS TODAY AND TONIGHT ACROSS
THE FOUR STATE AREA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE OFF AND ON...TODAY AND
TONIGHT. THE STRONGER STORMS WILL LIKELY CONTAIN VERY HEAVY
RAIN...WHICH MAY RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT
THROUGH 600 AM THURSDAY MORNING FOR ALL OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST
INDIANA. IN ADDITION...ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH STRONG WIND AND HAIL THE MAIN POTENTIAL HAZARDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT.
Heavy Rain, Cape Girardeau
- When
- June 11, 11:00 AM CST to 5:00 PM CST
- Where
- Cape Girardeau County, Jackson
- Reported by
- NEWSPAPER
- Coordinates
- 37.384, -89.684 (the zone’s center; the record gives no point)
Parts of U.S. Highway 61 and Highway D flooded, but the water receded quickly. In Jackson, an intersection on East Main Street was closed by flooding, and a bridge on East Independence was closed when water temporarily flowed across it.
Heavy Rain, Scott
- When
- June 11, 11:00 AM CST to 5:00 PM CST
- Where
- Scott County, Scott City
- Reported by
- NEWSPAPER
- Coordinates
- 37.053, -89.568 (the zone’s center; the record gives no point)
Clogged drainage ditches contributed to the flooding of residential areas in Scott City. Basement flooding was reported.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360333, 5360334.